MAUDE Adverse Event Report: ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP3-0(M2) S/A SH-1 CR; SUTURES - ABSORBABLE

ETHICON INC. PDS PLUS VIO 8X18IN(45CM) USP3-0(M2) S/A SH-1 CR; SUTURES - ABSORBABLE
Catalog Number PDP777D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.During the procedure, the needle had been detached from the suture before use.It was a control release needle.Further details are not provided from the hp.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned to ethicon for evaluation.(b)(4) winding former with (b)(4) needle suture combinations, (b)(4) detached needle, and (b)(4) suture was received for analysis.The product code pdp777d is multistrand and contains eight strands per packet.Upon visual inspection of the returned sample, it was noted that the needle from slot #1 was detached from the suture.The suture was examined and short insertion was observed.Overall, the combination of the needle/suture was found detached since the insertion of the suture did not meet with requirement.In addition, the needle-suture combinations were visually inspected, and no anomalies or issues related to pull-off were observed during the evaluation.The product code pdp777d contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained via: please provide the lot number.Unk.Please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep): (b)(6).Please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).The manufacturing records could not be reviewed as the batch/lot number is unknown.

Brand Name
PDS PLUS VIO 8X18IN(45CM) USP3-0(M2) S/A SH-1 CR
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20926528
Report Number2210968-2024-13466
Device Sequence Number12029121
Product Code NEW
UDI-Device Identifier10705031218796
UDI-Public10705031218796
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP777D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown